MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON UNITY TOTAL PLUS POSTERIOR PROCEDURE PACK; GENERAL SURGERY TRAY (KIT)

ALCON RESEARCH, LLC - HOUSTON UNITY TOTAL PLUS POSTERIOR PROCEDURE PACK; GENERAL SURGERY TRAY (KIT)
Catalog Number 8065000334
Medical Device Problem Codes Improper Flow or Infusion (2954); Infusion or Flow Problem (2964)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/20/2025
Type of Reportable Event Malfunction
Event or Problem Description
A nurse reported that balanced salt solution infusion during air exchange during vitreoretinal surgery.The procedure was completed on the same day.There was no information about patient impact.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information provided in d.9., h.3., h.6., and h.11.The pak was visually inspected and no obvious defects were found.The probe was cut off and was not returned with the product.The spike was cut off from the administration manifold.A lab stock spike was connected to the administration line for testing.The drain bag detached due to saturation.Both irrigation and aspiration luers were intact.Flare shape was observed in the blue socket fitting at the aspiration tubing insertion end.The product was tested using the console with the current software.The product could prime with the lab stock probe manifold successfully.No message code appeared on the screen.The sensor accuracy, infusion flow rate tests (30.6 cubic centimeters per minute) and irrigation off after 5 seconds functioned per specification.The maximum vacuum level was -746.1 millimeters of mercury on the prime test results data.After priming, fluid air exchange (fa/x) function at the setting of 30mmhg was performed on the infusion manifold for 5 times with the timer.With the infusion control on, fluid flowed from the cassette continuously without generating air to the infusion line.When the fluid/air exchange (f/ax) control was on, only air was introduced from the cassette to the infusion cannula line.The product passed functionality per procedure.The investigation conducted a non-conformance review of the reported lot number.No relevant deviations were identified, all corresponding production release specifications defined in the device master record were met.Based on the evaluation of the information and materials received, the investigation was unable to identify the root cause or origin of the reported event as the product functioned per specifications.Additionally, no manufacturing-related deficiencies were found that potentially could have contributed to the complaint.No further investigative or manufacturing actions are warranted at this time due to the product meeting specifications.Receipt of additional relevant information or supporting materials will prompt a re-evaluation of the complaint investigation.Complaint data for all products is reviewed monthly to monitor for adverse trends.During the last review, no adverse trends were observed for the reported product and event combination.Quality assurance has reviewed this complaint and will continue to monitor data for evidence of adverse trending and take further action, as appropriate.No further action warranted at this time.The manufacturer internal reference number is: (b)(4).

Brand Name
UNITY TOTAL PLUS POSTERIOR PROCEDURE PACK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key23035212
Report Number1644019-2025-03372
Device Sequence Number18445801
Product Code LRO
UDI-Device Identifier00380650003348
UDI-Public(01)00380650003348(17)270331(11)250423(10)17CP2C
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K880961
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065000334
Device Lot Number17CP2C
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/20/2025
Supplement Date Received by Manufacturer12/02/2025
Initial Report FDA Received Date09/12/2025
Supplement Report FDA Received Date12/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/23/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown